Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 63, NWS Corpus Christi, TX

September 28, 2021

NWS Corpus Christi, TX issued this small craft advisory at Sep 28, 2021, 10:32 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2021, 10:32 PM CDT (03:32 UTC)
Expired
Sep 29, 2021, 8:00 AM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

009 
WHUS74 KCRP 290332
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1032 PM CDT Tue Sep 28 2021

GMZ250-255-270-275-291300-
/O.NEW.KCRP.SC.Y.0063.210929T0332Z-210929T1300Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1032 PM CDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 25 knots
  and seas 5 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ADAMS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 4:14 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Sep 28, 4:14 PM CDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
414 PM CDT Tue Sep 28 2021

.SHORT TERM (Tonight through Wednesday Night)...

An upper disturbance/low over the Four Corners Region expected to
lift northward and dissipate/merge with a strong upper system
approaching the Rockies. The former system may provide limited
dynamics to the CWA tonight. The primary forcing tonight/Wednesday
will be an upper jet streak, the left front quadrant of which is
predicted to move across the northern CWA. GOES-16/LAPS analysis
soundings depict above normal PWAT values over the Coastal
Bend/offshore. The deterministic runs predict above normal PWAT
values over the Coastal Plains during the period. The latest MSAS
depicts CAPE values generally 2500-3500 J/kga across the CWA. The
combination of increasing upper jet dynamics and moisture/instability
may contribute to isolated/scattered convection this evening/tonight.
Concur with SPC with regard to the Marginal Risk of severe convection
over the NW CWA this evening/early tonight. WPC maintains a Marginal
Risk of excessive rainfall over the northern CWA tonight. Will
defer to the total QPF values from WPC of 1.5-2.0 inches for the
northern CWA 00z Wednesday-00z Thursday. The FFG thresholds are 3
to 4 inches over the northern CWA. However, the SPC HREF ensemble
mean suggests greater QPF values 00-12z Wednesday just north of
the CWA. Select NAM soundings are not conducive to efficient rainfall
production, which may be moot if persistent training of convective
cells occur over the northern CWA. At this time, anticipate that
any flooding will be localized and will not issue an FFA. The
GFS/NAM/Canadian consistent with moving the jet axis slightly
northward Wednesday which will shift much of the associated
synoptic scale lift north of the CWA. Nevertheless, anticipate
isolated/scattered convection over the CWA given expected
moisture/instability. Anticipate maximum Heat Index values around
105F Wednesday. The bulk of the forcing from the stronger upper
system not expected to reach the CWA until after Wednesday night.

&&

.LONG TERM (Thursday through Tuesday)...

The unsettled wet pattern is slated to continue through the weekend
and into next week. A cut off low is expected be ejected over the
Desert Southwest from the departing trough on Friday, moving
eastward over the Texas Panhandle Friday night before eventually
moving to the northeast Saturday. Meanwhile, a series of shortwaves
will be rounding the its base in the 500 mb level. A subtropical jet
located over South Texas will also eject pulses of energy which will
further enhance lifting across the CWA. During this time frame, an
abundance of moisture will be in place with PWATs ranging within 1.8
to 2.1", which places in the 75th percentile of the climatological
mean. The available moisture coupled with the upper level support
will lead to scattered to numerous showers and thunderstorms
Thursday through Sunday. Along with the elevated PWATs, forecast
sounding are also showing RH values greater than 60% with a warm
cloud layer and a relatively long skinny CAPE profile, therefore,
locally heavy rainfall rates will be possible late this week with
the possibility of isolated flash flooding or urban and small stream
flooding.

As we head into next week, an upper level low and associated trough
will dig across the Great Plains ejecting a weak cold front into
Texas. This is where the greatest uncertainty will lie within the
long term forecast. The GFS is currently showing the weak front
clearing South Texas while the ECMWF is showing it stalling further
north. Despite a minuscule change in temperatures with or without
the passage of the front, the bigger focus would be on the drier air
behind the front. If the front was to clear South Texas early next
week as the GFS is suggesting, PWATs of less than an inch will move
into the area allowing us to dry from the soggy weekend. If the
front was to stall to our north as the ECMWF suggest, PWATs near 2"
could remain in place next week resulting in a continuance of the
wet weather. Due to the significant disagreement, went with a blend
of the models for early next week.

Temperatures are expected to remain warm Thursday with highs ranging
from the upper 80s to mid 90s before cooling down a few degrees
Friday through the weekend due to the added cloud cover and
precipitation. With the blend of models, high temperatures early
next week are forecast to range from the mid to upper 80s, however,
if the front does clear the CWA, highs could drop to the mid 80s.
Low temperatures are expected to range within the lower to upper 70s
late this week and into the weekend with the potential to drop into
the mid 60 to mid 70s next week if the front sweeps across the area.

&&

.MARINE...

In response to increasing jet dynanmics upstream, several
deterministic runs increase onshore flow to near Small Craft
Advisory conditions. Will forecast Small Craft Exercise Caution
conditions. The increasing forcing will combine with copious
moisture and increase the chance for convection tonight/Wednesday.
A weak to moderate onshore flow is expected Thursday through
Saturday with winds subsiding to weaker level Sunday and into next
week. Due to a series of disturbances, numerous showers and
thunderstorms are expected Thursday through Saturday with storm
coverage becoming more scattered by Sunday and into next week.
Seas are expected to build to 4 to 5 feet Thursday through
Saturday before subsiding to 3 to 4 feet towards the end of the
weekend and into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  88  76  89  75  /  50  50  40  70  60
Victoria          73  87  73  89  72  /  70  60  60  80  60
Laredo            76  96  76  94  75  /  40  30  40  60  60
Alice             74  92  73  91  72  /  40  40  30  70  60
Rockport          77  87  77  88  76  /  60  60  50  80  60
Cotulla           75  96  75  93  74  /  50  30  50  70  70
Kingsville        74  91  73  92  73  /  40  40  30  70  50
Navy Corpus       79  86  79  88  79  /  60  50  40  70  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...SHORT TERM
JCP/84...LONG TERM
Hazardous weather outlook, Sep 28, 4:03 AM CDT, 18 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
403 AM CDT Tue Sep 28 2021

TXZ229>234-239>247-342>347-442-443-447-290915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
403 AM CDT Tue Sep 28 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected tonight. A threat
for locally heavy rainfall and minor flooding will also develop
overnight, especially from the northern Coastal Plains through
the Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are forecast through the
weekend.

GMZ230-235-250-255-270-275-290915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 AM CDT Tue Sep 28 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today and this
evening, becoming numerous late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are forecast through the
weekend.

In the hours before

Special weather statement, Sep 28, 4:37 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
437 PM CDT Tue Sep 28 2021

TXZ243-244-282215-
Inland Nueces TX-Inland San Patricio TX-
437 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Calallen, or 7 miles north of Robstown, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Robstown, Sinton, Odem, San Patricio, West Sinton,
Edroy, Annaville, Calallen and Bluntzer.

This includes the following highways...
 Interstate 37 between mile markers 11 and 29.
 US Highway 181 between mile markers 618 and 622.
 US Highway 77 between mile markers 644 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2796 9784 2799 9781 2801 9780 2808 9770
      2808 9748 2786 9749 2780 9772
TIME...MOT...LOC 2137Z 158DEG 9KT 2790 9764

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Huffman
Special weather statement, Sep 28, 6:03 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
603 PM CDT Tue Sep 28 2021

TXZ243-244-282330-
Inland Nueces TX-Inland San Patricio TX-
603 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 630 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edroy, or 9 miles north of Robstown. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Odem, San Patricio, West Sinton and Edroy.

This includes the following highways...
 Interstate 37 between mile markers 15 and 28.
 US Highway 181 near mile marker 618.
 US Highway 77 between mile markers 652 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2798 9781 2802 9780 2808 9754 2788 9756
      2786 9768
TIME...MOT...LOC 2302Z 181DEG 3KT 2793 9764

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ADAMS
Special weather statement, Sep 28, 6:33 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
633 PM CDT Tue Sep 28 2021

TXZ243-244-290000-
Inland Nueces TX-Inland San Patricio TX-
633 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or 9 miles southwest of Sinton. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Robstown, Sinton, Odem, San Patricio, Edroy,
Annaville, Calallen and Tuloso.

This includes the following highways...
 Interstate 37 between mile markers 8 and 25.
 US Highway 181 near mile marker 620.
 US Highway 77 between mile markers 646 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2797 9781 2806 9751 2787 9746 2780 9753
      2778 9765
TIME...MOT...LOC 2332Z 157DEG 4KT 2793 9763

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ADAMS
Special weather statement, Sep 28, 7:14 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
714 PM CDT Tue Sep 28 2021

TXZ243-244-343-344-290100-
Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX-
Coastal San Patricio TX-
714 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of central Nueces and
south central San Patricio Counties through 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taft, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Portland, Taft, Odem, Corpus Christi North Beach,
Annaville, Taft Southwest and Tuloso.

This includes the following highways...
 Interstate 37 between mile markers 5 and 12.
 US Highway 181 between mile markers 626 and 632, and between mile
markers 644 and 646.
 US Highway 77 between mile markers 650 and 654.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2780 9758 2791 9760 2799 9757 2804 9735
      2781 9735
TIME...MOT...LOC 0013Z 276DEG 8KT 2795 9746

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

ADAMS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:14 PM CDTSpecial Weather StatementCRPSan Patricio46 min
Sep 28, 7:15 PM CDTFlash Flood WarningCRPSan Patricio3 hr
Sep 29, 12:03 AM CDTSpecial Marine WarningCRP27 min
Sep 29, 12:44 AM CDTSpecial Weather StatementCRPGoliad46 min
Sep 29, 12:46 AM CDTSpecial Marine WarningCRP59 min
Sep 29, 2:21 AM CDTSpecial Weather StatementCRPDeWitt24 min
Sep 29, 2:55 AM CDTSpecial Marine WarningCRP65 min
Sep 29, 3:51 AM CDTSpecial Weather StatementCRPRefugio39 min
Sep 29, 4:04 AM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria70 min
Sep 29, 5:00 AM CDTSpecial Marine WarningCRP60 min
Sep 29, 6:15 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio2 hr
Sep 29, 8:19 AM CDTSpecial Marine WarningCRP41 min
Sep 29, 8:40 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 9:10 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 9:36 AM CDTSpecial Marine WarningCRP24 min
Sep 29, 9:40 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 10:38 AM CDTSpecial Marine WarningCRP22 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.